Alert archive / California / Wind Advisories in 2007
Wind Advisory 44, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 26, 2007, 12:24 PM PST for San Bernardino County, California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2007, 12:24 PM PST (20:24 UTC)
- Expired
- Dec 26, 2007, 10:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2383 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 262024 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1224 PM PST WED DEC 26 2007 CAZ523-270600- /O.NEW.KVEF.WI.Y.0044.071226T2024Z-071227T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1224 PM PST WED DEC 26 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE NORTHWEST PORTION OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST WINDS AHEAD OF A COLD FRONT WILL GUST TO 40 TO 50 MPH THIS AFTERNOON AND EVENING BEFORE SHIFTING TO THE NORTHWEST AND DIMINISHING AS THE FRONT MOVES THROUGH. THESE WINDS WILL MAKE TRAVEL DIFFICULT ALONG NORTH SOUTH ORIENTED ROADS SUCH AS INTERSTATE 15 AND HIGHWAY 395...AND WILL ALSO KICK UP AREAS OF BLOWING DUST WHICH WILL REDUCE VISIBILITY. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 26, 9:54 AM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 26, 9:54 AM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 954 AM PST WED DEC 26 2007 .SYNOPSIS...THE PATTERN OF ONE LOW PRESSURE SYSTEM AFTER ANOTHER AFFECTING THE GREAT BASIN AND MOJAVE DESERT WILL CONTINUE THROUGH THE WORK WEEK. THE NEXT SYSTEM WILL BE TONIGHT AND THURSDAY WITH THE FOLLOWING SYSTEM FRIDAY INTO SATURDAY. MOISTURE CONTINUES TO BE LIMITED...BUT THERE IS PLENTY OF COLD AIR. TEMPERATURES WILL REMAIN BELOW NORMAL. && .UPDATE...ALLOWED HIGH WIND WARNING TO EXPIRE ON SCHEDULE. HAD A FEW HOURS OF GUSTS IN THE 40S ABOVE 5000 FEET IN THE SIERRA...BUT APPEARS MOST ENERGY REMAINED ALOFT RATHER THAN BEING TRANSFERRED DOWN THE SLOPES. ALSO LOWERED HIGH TEMPS IN THE VALLEYS TODAY BY A COUPLE OF DEGREES AS WE GOT OFF TO A COLDER START THAN EXPECTED AND LIGHT WINDS SHOULD KEEP COLD AIR TRAPPED ON THE VALLEY FLOORS. UPDATE OUT JUST PAST THE TOP OF THE HOUR. && .PREV DISCUSSION... 344 AM PST WED DEC 26 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT. THE CURRENT PATTERN OF SYSTEM AFTER SYSTEM WILL CONTINUE FOR THE SHORT TERM. THE NEXT COLD FRONT IS NOW ENTERING THE PACIFIC NORTHWEST. THE 500 MB MODEL CONSISTENCY IS VERY GOOD AND A BLEND OF MODELS WILL BE USED. THE TROUGH ENTERS THE FORECAST AREA TONIGHT AND COMES ACROSS ON THURSDAY AND THURSDAY NIGHT. THE CURRENT HIGH WIND WARNING FOR THE SIERRA MOUNTAINS AND OWENS VALLEY WILL BE IN AFFECT THROUGH 10 AM. THROUGH 11Z PEAK WINDS SO FAR FROM THE OWENS VALLEY MESONET HAVE BEEN AS HIGH AS 35 MPH FROM SENSOR NUMBER 1. THE LOCAL WRFNMM AND WRFARW CONTINUE TO INDICATE THE STRONGEST WINDS WILL BE FROM 12Z TO 15Z...SO DO EXPECT WINDS TO PICK UP. WINDS TO THE NORTH OF THE FORECAST AREA HAVE BEEN STRONGER WITH MT WARREN REPORTING A GUST 87 MPH. DESPITE THE MODELS DIGGING TONIGHT/S SYSTEM FURTHER SOUTH ACROSS THE STATE OF NEVADA THE PRESSURE GRADIENT DOES NOT SEEM TO BE AS TIGHT. DON/T EXPECT WINDS TO GET OUT OF HAND AND SHOULD REMAIN BELOW ADVISORY CRITERIA. EACH TROUGH BRINGS A REINFORCING SHOT OF COLD AIR WITH IT. TEMPERATURES WILL REMAIN ON THE COLD SIDE RUNNING FIVE TO TEN DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. WENT CLOSE TO ENSEMBLE GUIDANCE...ESPECIALLY FOR FRIDAY MORNING. FEEL CLOUD COVER WILL LIMIT LOWS ACROSS THE VALLEY FROM GETTING AS COLD MET AND MAV GUIDANCE. WITH EACH SYSTEM MOISTURE CONTINUES TO BE LIMITED AND CONFINED TO THE HIGHER ELEVATIONS AND LINCOLN COUNTY. .LONG TERM...SYSTEM WILL EXIT THE REGION EARLY SATURDAY WITH THE REGION REMAINING IN A COOL NORTHWEST PATTERN. THE MODELS SHOW ANOTHER WEAK SYSTEM BRUSHING THE NORTHEASTERN PORTIONS OF THE CWA EARLY MONDAY WITH THE POTENTIAL OF SOME GUSTY WINDS OVER THE EASTERN HALF OF THE CWA ALONG WITH AN INCREASE IN MID AND HIGH LEVEL MOISTURE. THE MODELS THEN SHOW STRONG HIGH PRESSURE BUILDING OVER THE AREA TUESDAY THROUGH FRIDAY WITH SLOWLY WARMING TEMPERATURES EACH DAY...ALTHOUGH VALLEY INVERSIONS COULD HINDER HIGH TEMPERATURES. && .AVIATION...FOR MCCARRAN...LATE THIS AFTERNOON WILL BRING ANOTHER COLD FRONT THROUGH THE REGION. WHILE NOT AS STRONG AS THE FRONT MONDAY NIGHT...IT WILL GENERATE GUSTY NORTHWEST WINDS THROUGH THE VALLEY THIS AFTERNOON AND EVENING...PROBABLY ON THE ORDER OF 15 KNOTS WITH GUSTS TO 25 KNOTS. THE EXPECTED TIME OF THE FRONT IS AROUND 03Z THIS EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A COLD FRONT WILL PUSH THROUGH THE REGION TODAY SPREADING GUSTY NORTHWEST WINDS ACROSS THE GREAT BASIN DURING THE AFTERNOON. MECHANICAL TURBULENCE WILL CONTINUE TO BE A CONCERN OVER MUCH OF THE INTERMOUNTAIN WEST TODAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/81/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 26, 5:54 AM PST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 554 AM PST WED DEC 26 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-270500- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 554 AM PST WED DEC 26 2007 /654 AM MST WED DEC 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL OCCUR ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA MOUNTAINS AND THE WESTERN SECTIONS OF THE OWENS VALLEY THROUGH THE MORNING HOURS. PLEASE SEE THE HIGH WIND WARNING...RNONPWVEF...FOR FURTHER DETAILS. ANOTHER TROUGH WILL PASS THROUGH THE AREA TONIGHT. ISOLATED TO SCATTERED SNOW SHOWERS CAN BE EXPECTED FOR THE HIGHER ELEVATIONS...PARTICULARLY ACROSS LINCOLN COUNTY...AND THE NORTHWEST PLATEAU OF MOHAVE COUNTY THIS AFTERNOON AND TONIGHT. SOME GUSTY WINDS OF 20 TO 25 MPH COULD OCCUR WITH THE TROUGH PASSAGE OVERNIGHT TONIGHT AND LASTING INTO THURSDAY MORNING FOR THE LAS VEGAS VALLEY AND ALONG THE LOWER COLORADO RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER TROUGH WILL COME THROUGH FRIDAY NIGHT INTO SATURDAY BRINGING A REINFORCING SHOT OF COLD AREA TO THE FORECAST AREA. DEPENDING UPON CLOUD COVER TEMPERATURES ACROSS THE LAS VEGAS VALLEY FRIDAY MORNING COULD DIP INTO THE UPPER 20S. AT THIS TIME EXPECT THE CLOUDS TO TRAP IN THE HEAT KEEP MOST LOCATIONS IN THE LOWER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...SPOTTERS ARE ALWAYS URGED TO REPORT ANY WEATHER WHICH MEETS REPORTING CRITERIA. 81
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.